How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4484
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

ADHD Medication/Adderall

Resolved Question:

I am an adult woman in my 30's. I have ADHD and have been taking adderall for about 3 years. 30 mg/day. I experience a "crash" at the end of everyday and its so bad sometimes I dont feel like doing ANYTHING. So I have started to gain weight on adderall. Do you think I should look into another medication such as Vyvanse?

I take 20 mg in the morning and 10 mg in the afternoon.  If I dont take the 10mg for whatever reason -- its a WRAP..Im done for the day.  If I wake up late on a Saturday morning and dont take my adderall I will literally lay on the couch until I go to bed that night.  Everyone says adderall helps them loose weight.  Not me!  Everyone says adderall affects their sleep (negatively).  Not me!
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 4 years ago.

Hi there,


Welcome to Just answer!


Well, i think instead of shifting to vyvanse , which is also an amphetamine salt, almost similar to adderall, so instead i would like you to try the tried and tested Ritalin SR , to be taken at morning only ... starting at 20 mg / day dose. Discuss this with your doctor .. A single dose of this ritalin sr would have effect throughout the day due to sustained release of the salt ..


This will not only let your weight to rise and help you to sleep only at the right time , not causing overly drowsy ..


I hope this helps..


Wish you all the best..


Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.




Dr. Kaushik and 2 other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.
Ok, I tried Adderall extended release in the past and it didnt work at all -- same dosage.
Wouldnt that be the same as Ritalin SR?
And I dont need to my weight to rise I need it to quit rising!!! Adderall does not suppress my appetite. My thyroid is great - I am always having it checked so I know it is not contributing at all to my tired feeling at night.

The reason I am asking you instead of my doctor is because my therapist and I decide what I should take together and my MD sort of "listens" to a point. He doesnt really know the difference (at least that is the impression I get).

Related Mental Health Questions